Back to Ask the Diabetes Team Ask the Diabetes Team

From Idaho, USA:

My son, age 14, has had Type 1 diabetes for about 2 1/2 years. He has been using a Novopen for about a year. Last week, after he gave himself his evening dose, the needle remained under his skin. I had to take him to the emergency room to have it removed. I am planning on contacting the manufacturer. Has this type of situation happened to others? If so, how often? What is the proper course of action? Do you think the company will assume responsibility for the emergency room costs?


Many people with diabetes experience this although, when you consider how many injections are being given around the world every day, it is a rare event. Like any manufactured product, insulin needles are occasionally weaker than they should be, or they are twisted on insertion in such a way that they break. I am sure that the company will not assume responsibility and you did the right thing, because leaving a needle under the skin is a recipe for problems with pain and infection.


Original posting 28 May 1998
Posted to Blood Tests and Insulin Injections


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.